MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-977
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Needle Stick/Puncture (2462)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the suture was stuck in the package and unable to be removed.The healthcare professional punctured his/her finger due to the device problem.The nurse had just completed a procedure for a (b)(6) patient, so the nurse was at risk of being infected with (b)(6).The hospital has stopped using all sutures.A new device was used to complete the case.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) performed an evaluation of a device.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7123201
Report Number9612501-2017-06778
Device Sequence Number1466671
Product Code GAW
UDI-Device Identifier20884521039756
UDI-Public20884521039756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberVP-977
Device Catalogue NumberVP-977
Device Lot NumberD7D1751X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;